Alert archive / Michigan / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 48, NWS Detroit, MI

September 4, 2017Lenawee County, Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 4, 2017, 6:47 PM EDT for Lenawee County, Monroe County, Michigan. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2017, 6:47 PM EDT (22:47 UTC)
Expired
Sep 4, 2017, 7:30 PM EDT
In force
43 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lenawee County, MI, Monroe County, MI

The radar

The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 6:50 PM EDTHAIL 15 S Blissfield, MIDIME TO QUARTER SIZE HAIL REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 4:32 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WUUS53 KDTX 042247
SVRDTX
MIC091-115-042330-
/O.NEW.KDTX.SV.W.0048.170904T2247Z-170904T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
647 PM EDT MON SEP 4 2017

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Southwestern Monroe County in southeastern Michigan...
  Southeastern Lenawee County in southeastern Michigan...

* Until 730 PM EDT

* At 647 PM EDT, a severe thunderstorm was located over Ottawa Lake,
  or 7 miles southeast of Blissfield, moving east at 50 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  Temperance and Lambertville around 700 PM EDT. 

Other locations impacted by this severe thunderstorm include
Temperance, Blissfield, Lambertville, Ottawa Lake, Luna Pier,
Deerfield, Ogden Center, Toledo Beach, Erie and Palmyra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4189 8407 4190 8332 4172 8342 4172 8346
      4173 8345 4171 8413
TIME...MOT...LOC 2247Z 277DEG 44KT 4174 8379 

HAIL...1.25IN
WIND...60MPH
 
$$

SF
3 follow-up statements
027 
WWUS53 KDTX 042258
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
658 PM EDT MON SEP 4 2017

MIC091-115-042330-
/O.CON.KDTX.SV.W.0048.000000T0000Z-170904T2330Z/
Monroe MI-Lenawee MI-
658 PM EDT MON SEP 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN MONROE AND SOUTHEASTERN LENAWEE COUNTIES...

At 658 PM EDT, a severe thunderstorm was located over Ottawa Lake, or
8 miles southeast of Blissfield, moving east at 55 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Temperance and Lambertville around 705 PM EDT. 

Other locations impacted by this severe thunderstorm include
Temperance, Blissfield, Lambertville, Ottawa Lake, Luna Pier,
Deerfield, Ogden Center, Toledo Beach, Erie and Bolles Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4189 8382 4190 8332 4172 8342 4173 8347
      4171 8412
TIME...MOT...LOC 2258Z 275DEG 49KT 4175 8376 

HAIL...1.25IN
WIND...60MPH
 
$$

Mann
116 
WWUS53 KDTX 042308
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
708 PM EDT MON SEP 4 2017

MIC091-042318-
/O.CAN.KDTX.SV.W.0048.000000T0000Z-170904T2330Z/
Lenawee MI-
708 PM EDT MON SEP 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LENAWEE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.

LAT...LON 4173 8345 4173 8376 4186 8376 4190 8332
      4184 8336 4182 8337 4181 8337 4172 8342
TIME...MOT...LOC 2308Z 270DEG 43KT 4175 8360 

$$

MIC115-042330-
/O.CON.KDTX.SV.W.0048.000000T0000Z-170904T2330Z/
Monroe MI-
708 PM EDT MON SEP 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN MONROE COUNTY...

At 708 PM EDT, a severe thunderstorm was located over Lambertville,
or over Temperance, moving east at 50 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Luna Pier around 720 PM EDT. 

Other locations impacted by this severe thunderstorm include
Temperance, Ottawa Lake, Luna Pier, Lambertville, Samaria, Toledo
Beach, Erie, La Salle, Bolles Harbor and Monroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4173 8345 4173 8376 4186 8376 4190 8332
      4184 8336 4182 8337 4181 8337 4172 8342
TIME...MOT...LOC 2308Z 270DEG 43KT 4175 8360 

HAIL...1.25IN
WIND...60MPH
 
$$

Mann
790 
WWUS53 KDTX 042322
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
722 PM EDT MON SEP 4 2017

MIC115-042332-
/O.EXP.KDTX.SV.W.0048.000000T0000Z-170904T2330Z/
Monroe MI-
722 PM EDT MON SEP 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE COUNTY
WILL EXPIRE AT 730 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.

LAT...LON 4173 8345 4173 8376 4186 8376 4190 8332
      4184 8336 4182 8337 4181 8337 4172 8342
TIME...MOT...LOC 2322Z 277DEG 44KT 4173 8339 

$$

Mann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:55 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 4, 2:55 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
255 PM EDT Mon Sep 4 2017

.Discussion...

Gusty southwest wind continues to advect warm airmass into region
under abundant sunshine. While surface dewpoints...in the 55-60F
range...remain subdued so far, mid 60 readings are funneling into
far southwest lower Michigan and will make inroads into the forecast
area by late afternoon. So, with temperatures climbing into the
lower to mid 60s and dewpoints pushing 65, anticipated surface based
CAPE values into the 1500-2000 J/kg area (with MLCAPES roughly the
same, at least per NAM12). Special 18z sounding in support of
Hurricane Irma track forecasting will lend itself to further define
these parameters leading into this thunderstorm event.

Initial convective activity will actually occur over northern half
of the forecast area during the mid/late afternoon as elevated front
and ongoing showers/storms shifts east/southeast through area along
and north of I-69 or so. While there is some risk of hail with this
activity, do not expect widespread severe weather with this lead
elevated batch of storms. Thereafter, forcing closer to the surface
increases and impinges on building low level instability and the
main severe threat begins.

SPC's discussion early this afternoon does a nice job highlighting
the most likely scenario as shortwave trough and associated cold
front force this increasingly unstable airmass in the 20z-22z time
frame. At the same time, wind speeds in the 5-10 kft area increase
to 40-50 knots.

With all of these parameters coming together late this afternoon,
expect a rather rapid initiation and expansion of thunderstorms in
the 20z-22z window with activity then dropping to the south and
clearing all/most of the area by 00z-01z. The main hazard with these
storms will be severe damaging winds to at least 60 mph and possibly
70 mph within the strongest storms as a rather solid line of storms
evolves over far southern portions of the forecast area.

With storm motion from west to east at 30-35 mph, effective inflow
within broad area of gusty southwest ambient flow may support some
initial supercell structures while activity remain somewhat discrete
for an hour or two. So, while the main concern is the risk of fairly
widespread damaging straight line winds in the enhanced severe storm
risk (south of the I-94 corridor), a tornado cannot be ruled out on
the outset of this event.

The passage of this cold front, and a sharp deepening of the upper
trough over the eastern CONUS, will lead to another substantial cool
down (which hold pretty much for the remainder of the week). So,
expect 60s to lower 70s for high temperatures on Tuesday and 60s on
Wednesday. The amplified thermal trough in the mid-levels along with
embedded short-waves will not only bring cooler than average
temperatures to Michigan throughout Thursday and Friday, but will
bring the chance to see on-and-off rain showers heading into the
weekend.

Exemplified nicely in the 850 mb temperature guidance, with
temperatures averaging 3-4 degrees Celsius, this onset of cooler air
will keep daytime highs capped in the low to mid 60s with lows
dipping down into the 40s. A surface high pressure and ridging aloft
will then move in by the weekend, allowing temperatures to slowly
build back into the lower 70s for a high by Sunday. Despite the
cooler than normal temperatures heading into the weekend, high
pressure is expected to bring calm to light winds and plenty of
sunshine to the area heading into the early part of next week.

&&

.MARINE...

A line of strong to severe thunderstorms expected late this
afternoon as a cold front drops south through the Central Great
Lakes. Winds will shift to the northwest from north to south,
becoming northwest over Lake Erie early this evening. Winds over the
open waters of Lake Huron still look to reside in the 15 to 25 knot
range overnight. Although northwest winds will weaken slightly for
mid week period, much cooler air will filter into the region,
bringing the possibility of waterspouts and showers.

&&

.HYDROLOGY...

A line of strong to severe thunderstorms are expected to develop
late this afternoon as a cold front drops south and clears the State
early this evening. Heavy rainfall will occur with the stronger
thunderstorms, but  the progressive nature of the front is expected
to limit the totals. Even so, area rainfall totals of 0.25 to 0.50
inch are likely,  with locally higher amounts of 1 inch or greater
possible, which could lead to minor flooding of prone areas in the
urban locations.

&&

.PREV DISCUSSION...
Issued at 100 PM EDT Mon Sep 4 2017

AVIATION...

Strong southwest winds early this afternoon, gusting up to 30 knots,
ahead of a strong cold front. This front is expected to trigger a
line of showers and strong to severe thunderstorms as it drops south
through the late afternoon and clears the state around 00z. A short
period of post frontal MVFR Ceilings possible, but good drying
indicated behind the front is expected to lead to mostly clear skies
late this evening into overnight hours. However, Upper level
trough/cold pool arriving toward sunrise may be able to trigger
scattered showers, especially northern taf sites, where prob30 was
introduced.

For DTW...Inherited timing of thunderstorms, 22-00Z still looks good
as front clears shortly after 00z. These storms may be severe,
producing wind gusts of 50 knots. Could be abrupt drying/clearing
just after 00z, and confidence in high MVFR/Low VFR ceilings during
the evening is not high.

//DTW THRESHOLD PROBABILITIES...

* High for thunderstorms between 22-00z.

* Medium confidence in ceilings aob 5000 feet late this afternoon
  and into early this evening, and then again late tomorrow morning
  into the afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until 10 PM EDT this evening for MIZ049-054-
     055-083.

Lake Huron...Small Craft Advisory until 8 PM EDT this evening for LHZ421-422-
     441>443.

Lake St Clair...Small Craft Advisory until 8 PM EDT this evening for LCZ460.

Michigan waters of Lake Erie...Small Craft Advisory until 8 PM EDT this evening for LEZ444.

&&

DISCUSSION...DG
MARINE.......SF
HYDROLOGY....SF
AVIATION.....SF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 4, 4:50 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
450 PM EDT Mon Sep 4 2017

MIZ069-070-075-076-082-083-050900-
Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
450 PM EDT Mon Sep 4 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

A beach hazards statement for hazardous swimming conditions is in
effect for Monroe County.

Thunderstorms are likely early this evening. There is an enhanced
risk that these storms will be severe. The primary threat will be
wind gusts to 60 mph with potential for isolated gusts to 70 mph
between 4 PM and 9 PM local time. Storm motion will be east at 45
mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers...Please notify your emergency managers immediately.
Spotter activation will be needed early this evening.

MIZ047>049-053>055-060>062-068-050900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
Livingston-
450 PM EDT Mon Sep 4 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

A beach hazards statement for hazardous swimming conditions is in
effect for Tuscola...Huron...and Sanilac counties.

Thunderstorms are likely early this evening. While the risk of severe
weather is small, expect some storms to produce wind gusts to 45 mph
and hail to one half an inch in diameter. Storm motion will be east
at 45 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-MIZ063-050900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
St. Clair-
450 PM EDT Mon Sep 4 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron, Lake St Clair and southeast Michigan.

.DAY ONE...Tonight

A beach hazards statement for hazardous swimming conditions is in
effect for Tuscola...Huron...and Sanilac counties.

Thunderstorms are likely early this evening. There is a slight risk
that these storms will be severe...mainly from far southern Lake
Huron to western Lake Erie. The primary threat will be damaging wind
gusts to 50 knots. Storm motion will be east at 40 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers...Please notify your emergency managers immediately.
Spotter activation will be needed early this evening.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DG

In the hours before

Special weather statement, Sep 4, 5:36 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
536 PM EDT MON SEP 4 2017

MIZ082-042200-
Lenawee MI-
536 PM EDT MON SEP 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR LENAWEE COUNTY UNTIL 600 PM
EDT...

At 536 PM EDT, Doppler radar indicated a strong thunderstorm near
Addison, or 9 miles east of Hillsdale, moving east at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Hudson, Addison and Cement City around 545 PM EDT.
  Clayton around 555 PM EDT.
  Adrian and Onsted around 600 PM EDT.

Other locations impacted by this storm include Manitou Beach-Devils
Lake, Rome Center, Macon, Springville, Cambridge Junction, Ridgeway,
Palmyra, Tipton, Holloway and Rollin.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.

LAT...LON 4207 8436 4207 8407 4208 8378 4194 8377
      4185 8377 4183 8436
TIME...MOT...LOC 2136Z 269DEG 33KT 4196 8446

Mann
Local storm report, Sep 4, 5:38 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
538 PM EDT MON SEP 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             5 ESE PINCKNEY          42.42N 83.85W
09/04/2017  E1.00 INCH       WASHTENAW          MI   PUBLIC

&&

AM
Local storm report, Sep 4, 5:54 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
554 PM EDT MON SEP 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             2 ENE WHITMORE LAKE     42.44N 83.71W
09/04/2017  E1.00 INCH       LIVINGSTON         MI   PUBLIC

&&

AM
Special weather statement, Sep 4, 5:54 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
554 PM EDT MON SEP 4 2017

MIZ063-069-070-076-042230-
Macomb MI-Oakland MI-St. Clair MI-Wayne MI-
554 PM EDT MON SEP 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...SOUTHEASTERN OAKLAND...
MACOMB AND SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 630 PM EDT...

At 554 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Richmond to near Royal Oak to near Ann
Arbor. Movement was east at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Warren, New Baltimore, Richmond and Memphis around 600 PM EDT.
  Grosse Pointe, Canton and Marine City around 610 PM EDT.
  St. Clair Shores, Romulus, Mount Clemens, St. Clair and Marysville
  around 615 PM EDT.
  Taylor around 620 PM EDT.
  Dearborn around 625 PM EDT.
  Algonac, Downtown Detroit, Detroit and Harsens Island around 630
  PM EDT.

Other locations impacted by these storms include Anchorville,
Franklin, Keego Harbor, Melvindale, Shelby Township, Ray Center,
Utica, Auburn Hills, Harper Woods and Pleasant Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.

LAT...LON 4281 8248 4276 8247 4263 8251 4255 8259
      4256 8264 4250 8270 4254 8276 4254 8281
      4244 8283 4236 8288 4232 8306 4224 8313
      4221 8354 4243 8355 4259 8346 4290 8276
      4292 8246
TIME...MOT...LOC 2154Z 261DEG 47KT 4278 8282 4248 8319 4226 8369

Mann
Local storm report, Sep 4, 6:06 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT MON SEP 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             3 SW HAMBURG            42.42N 83.84W
09/04/2017  E1.25 INCH       WASHTENAW          MI   PUBLIC

            RECEIVED PHOTO VERIFYING HALF DOLLAR SIZED HAIL

&&

AM
Special weather statement, Sep 4, 6:40 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
640 PM EDT MON SEP 4 2017

MIZ083-042330-
Monroe MI-
640 PM EDT MON SEP 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR MONROE COUNTY UNTIL 730 PM EDT...

At 640 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Dundee to 8 miles southwest of Blissfield.
Movement was east at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Dundee, Ida and Maybee around 645 PM EDT.
  Monroe, Carleton, Petersburg and Ottawa Lake around 655 PM EDT.
  Lambertville around 700 PM EDT.
  Temperance around 705 PM EDT.
  Luna Pier around 710 PM EDT.

Other locations impacted by these storms include Newport, Cone,
Estral Beach, Toledo Beach, Erie, Woodland Beach, Stony Point, Bolles
Harbor, Samaria and Azalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.

LAT...LON 4204 8377 4206 8323 4203 8319 4206 8319
      4206 8314 4200 8313 4190 8325 4189 8331
      4182 8337 4175 8340 4172 8376
TIME...MOT...LOC 2240Z 264DEG 50KT 4194 8365 4177 8400

Mann

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:49 AM EDTBeach Hazards StatementDTXHuron, Monroe, Sanilac, Tuscola16 hr
Sep 4, 1:59 PM EDTSpecial Marine WarningDTX2 hr
Sep 4, 2:07 PM EDTSevere Thunderstorm WarningDTXBay53 min
Sep 4, 2:20 PM EDTSpecial Marine WarningDTX115 min
Sep 4, 3:12 PM EDTSpecial Weather StatementDTXHuron18 min
Sep 4, 4:43 PM EDTSpecial Weather StatementDTXWayne47 min
Sep 4, 5:10 PM EDTSpecial Weather StatementDTXOakland, Washtenaw35 min
Sep 4, 5:23 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland, Washtenaw50 min
Sep 4, 5:25 PM EDTSpecial Marine WarningDTX95 min
Sep 4, 5:36 PM EDTSpecial Weather StatementDTXLenawee24 min
Sep 4, 5:54 PM EDTSpecial Weather StatementDTXMacomb, Wayne36 min
Sep 4, 5:59 PM EDTSevere Thunderstorm WarningDTXLenawee61 min
Sep 4, 6:34 PM EDTSpecial Marine WarningDTX56 min
Sep 4, 6:40 PM EDTSpecial Weather StatementDTXMonroe50 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.